Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Suffering from delusions and hallucinations, not in touch with reality. How to prevent a relapse?

Respected sir, I had been suffering from delusion and hallucinations from 2007 to 2010, but now i am afraid that what if the symptoms relapse. I would like to know about the causes for this. I feel i am not in touch with reality and i see a stark as to how people generally view and understand things and myself. I have come to know the difference recently when i introspected, but i behaved like right from my childhood. please reply to my letter.
Asked On : Tue, 22 Jan 2013
Answers:  2 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for your query. Delusions and hallucinations are signs of psychotic illness. The treatment would be antipsychotic group of medication-either first or second generation. I would suggest you undergo a thorough evaluation by a psychiatrist including personality profiling considering the latter symptoms you describe so that appropriate management can be initiated. Schizotypal and paranoid personality disorders also need to be ruled out in your case.
Dr Sundar
Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Delusions and hallucinations are signs of a psychotic illness, like Schizophrenia. Such disorders are caused due to neuro-chemical imbalances in the brain. Other factors like genetic predisposition, stress, etc. can also be contributory factors.

The most important thing to prevent relapse is to take regular treatment and have regular follow ups with your psychiatrist. Avoiding stress and staying as functional as possible is also essential. Schizophrenia is a chronic, relapsing mental illness and so, long term medication is required. Please discuss with your doctor regarding further treatment options.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor